A 38-year-old female asked:
took b12 shots weekly for 6-7 months but quit about a month ago and had one about 2 weeks ago.my b12 level is still showing over 2000. worried!
2 doctor answers
Dr. Karen Koffler answered
31 years experience Internal Medicine
Don't be!: I am not sure why you are receiving B12 injections but your levels will slowly drift down. I have never seen toxicity due to elevated B12 levels, even that high. For further info, check the Linus Pauling Institute at Oregon State University (micronutrient center)
Answered on Jul 13, 2017
Dr. Randy Baker answered
39 years experience Holistic Medicine
No reason to worry: There is no known toxicity from Vitamin B12. Unlike other B vitamins, our bodies can store B12, so a high level is not unusual after having weekly shots and is nothing to worry about. See http://lpi.oregonstate.edu/mic/vitamins/vitamin-B12 If someone has high B12 who has not been supplementing with it then it might be a sign of serious health problems, but absolutely no concern in your case.
Answered on Sep 20, 2015
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!